Journal article icon

Journal article

On the deflection of a liquid jet by an air-cushioning layer

Abstract:

A hierarchy of models is formulated for the deflection of a thin, two-dimensional liquid jet as it passes over a thin air-cushioning layer above a rigid, flat, impermeable substrate. We perform a systematic derivation of the leading-order equations of motion for the jet in the distinguished limit in which the air pressure jump, surface tension and gravity affect the displacement of the centreline of the jet, but not its thickness or velocity. We identify thereby the axial lengthscales for ...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1017/jfm.2018.310

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS Division
Department:
Mathematical Institute
Role:
Author
More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Computer Science
Oxford college:
Linacre College
Role:
Author
More by this author
Institution:
University of Oxford
Division:
MPLS Division
Department:
Mathematical Institute
Role:
Author
Publisher:
Cambridge University Press Publisher's website
Journal:
Journal of Fluid Mechanics Journal website
Volume:
846
Pages:
711-751
Publication date:
2018-05-09
Acceptance date:
2018-04-06
DOI:
EISSN:
1469-7645
ISSN:
0022-1120
Source identifiers:
835444
Pubs id:
pubs:835444
UUID:
uuid:3dfe6e8c-9755-45c9-839d-fa9721009948
Local pid:
pubs:835444
Deposit date:
2018-04-13

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP